# SDR 97ZZZX1918

- Difficulty date: April 11, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N59PG
- Make and model: Cessna 172L
- Aircraft serial: 17260347
- System (JASC): 3416 · Altimeter, Barometric/Encoder
- Part: Casting
- Part number: 3431
- Condition: Creep
- Location: Altimeter
- Component: 5934P1
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE END-SHAKES, (BACK AND FORTH MOVEMENT) OF THE THREE CRITICAL ROTATING SHAFTS OF THE MECHANISM OF THIS ALTIMETER WERE CHECKED.  THE OH MANUAL CALLS OUT .0020 INCH MINIMUM END-SHAKE.  ONE END-SHAKE MEASURED .00020 INCH.  THIS IS TEN TIMES SMALLER THAN THE SPECIFICATION.  WITH THIS CONDITION, THE INSTRUMENT COULD HANG UP THE POINTERS OF THE ALTIMETER UNDER A COLD TEMPERATURE OPERATING CONDITION.  THE MANUFACTURER HAS INDICATED THAT AN END-SHAKE OF .0004 INCH OR LESS COULD CAUSE A POINTER HANG UP UNDER COLD OPERATING CONDITIONS.
